Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 8, 2021, 2:08 PM EDT for 6 counties in Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 8, 2021, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:27 PM EDT | TSTM WND DMG | Solon, OH | POWER POLE AND LINES DOWN NEAR INTERSECTION OF BAINBRIDGE AND SOLON ROAD. |
| Jul 8, 2:39 PM EDT | TSTM WND DMG | 3 Sw Bainbridge, OH | TREE LIMB DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
165
WWUS81 KCLE 081808
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
208 PM EDT Thu Jul 8 2021
OHZ011>013-020>022-030>032-038-081900-
Holmes-Summit-Geauga-Portage-Lake-Stark-Medina-Cuyahoga-Ashland-
Wayne-
208 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PORTAGE...
GEAUGA...CUYAHOGA...EASTERN MEDINA...LAKE...SOUTHEASTERN ASHLAND...
NORTHWESTERN STARK...SUMMIT...WAYNE AND NORTHERN HOLMES COUNTIES...
At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Hills to near Brunswick to
Wooster to Loudonville. Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Painesville, Willowick, Ravenna,
Chardon, Fairport Harbor, Millersburg, Parma, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, Massillon, North
Royalton and Kent.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8218 4057 8218 4056 8233 4065 8234
4119 8187 4153 8168 4176 8129 4176 8124
4185 8100 4157 8100 4087 8140 4055 8185
TIME...MOT...LOC 1808Z 264DEG 31KT 4150 8149 4120 8174 4084 8194 4062
8225
$$
MainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:23 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 10:23 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1023 AM EDT Thu Jul 8 2021 .SYNOPSIS... Low pressure/cold frontal system pushing through the area brings a renewed threat for showers and thunderstorms across the region today. This precipitation threat ends early Friday with a cooler and drier airmass in place behind the front. A warm front arrives Saturday with waves of low pressure passing through the region bringing chances for rain all the way into early next week. && .NEAR TERM /THROUGH FRIDAY/... Scattered shower activity continues across the area this morning as a prefrontal trough and cold front will push east across the area today and tonight. Widespread cloud cover across the area has allowed for cooler temperatures in the lower 70s so far today and even some lower clouds have developed over inland Northeast Ohio. Growing a bit more pessimistic on the strong to severe storm chances today given the lack of instability or wind shear across the region. Will continue to evaluate through the morning hours. Previous Discussion... There are likely influences from the remnants of Elsa tracking up the interior Carolinas that will serve to slow the progression of the surface low/cold front tandem through northern Ohio today and tonight. It will take a kick from a secondary trough axis aloft swinging into the Great Lakes to finally push it through the CWA, likely during the evening/early overnight time frame. Slightly less instability today with lower CAPE values in the convective setup, but the lower levels are likely to have a higher RH content. Mid level dry air layers will exist however, and despite the marginal organizational potential for clusters of storms, a wind threat exists again with the CAPE collocated with this aforementioned dry air layers for possible entrainment enhancing DCAPE. With the convection from yesterday, might have an isolated hydro threat in the eastern CWA where the higher POP duration exists, and per usual, will likely depend on the ability for the convective activity to train over areas repeatedly hit over the past 12-24 hours. Cooler temperatures expected today, mainly due to extensive cloud cover, but reinforced by rain. Lowering dewpoints into Friday will be the true tell tale of the fropa. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The main feature to influence the local weather will be an upper- level trough that dives down into the central Great Plains Friday night through Saturday night, becoming a closed low by Sunday and Sunday night over the mid-Mississippi Valley near IA, IL, and MO. Weak surface high pressure that settled over the region on Friday will quickly erode away Friday night as a series of short wave troughs move east across the area. A warm front extending from a developing surface low in the central Great Plains will gradually lift from the lower Ohio Valley northward to central Ohio by Sunday morning and to northern Ohio by late Sunday night as the low lift northeast, becoming nearly vertically stacked with its upper-level counterpart. Return flow ahead of the approaching upper-level trough/low will increase, allowing for the advection of warm, moist air back into the region, especially Saturday night onward. Isentropic lift ahead of the warm front will lead to rain showers overspreading from the south across the area Saturday onward, becoming more widespread as the warm front lifts across the area on Sunday and Sunday night. Dew points are expected to rise into the upper 60s to near 70 by Sunday afternoon with some models suggesting PWAT values near 2 inches, suggesting that there could be a potential for flooding Sunday afternoon/night. Temperatures remain below normal north of the warm front and closer to normal south of the front. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The aforementioned upper-level low meandered across the mid- Mississippi Valley through Tuesday before propagating northeast as an open wave across the Great Lakes region on Wednesday. There is some variability in model forecast of the associated surface low but general idea is for this low to propagate northeast while weakening. Regardless of low track, a moist environment will be situated over the area, which will result in daily chances of rain showers and thunderstorms. Temperatures expected to be near normal through the long term period. && .AVIATION /12Z Thursday THROUGH Monday/... Low confidence forecast this morning when it comes to timing of weather category in the TAFs, but do have confidence in many hours of potential scattered showers/storms through not only this morning, but the afternoon and evening as well. A main culprit is a center of low pressure to the west with a cold front that will be coming through tonight. The progress of the frontal passage is expected to be slow. Ceilings will gradually lower later this afternoon and into tonight in the newly saturated low levels of the atmosphere. Some visibility restrictions are possible for the eastern terminals later tonight in mist/fog. Outlook...Non-VFR possible in periodic showers and thunderstorms Saturday through Tuesday. && .MARINE... Variable cyclonic flow expected as a low move east across the northern edge of Lake Erie today through this evening. A cold front extending from this low will move southeast across Lake Erie tonight with northwest winds of 10-15 knots developing Friday and lasting through Friday night. Weak high pressure will develop briefly Friday night over lower Michigan before a warm front gradually lifts north to Lake Erie by Sunday. Easterly flow around 10-15 knots expected on Lake Erie north of this front. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26/Sefcovic SHORT TERM...Saunders LONG TERM...Saunders AVIATION...26 MARINE...Saunders
Hazardous weather outlook, Jul 8, 4:25 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 425 AM EDT Thu Jul 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 425 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms today and tonight. Strong wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 8:21 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
821 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 3 S NORTH ROYALTON 41.28N 81.74W
07/07/2021 MEDINA OH NWS EMPLOYEE
MULTIPLE LARGE TREE BRANCHES DOWN NEAR THE
CORNER OF BOSTON ROAD AND RIDGE ROAD ON THE
MEDINA-CUYAHOGA COUNTY LINE.
&&
SEFCOVICSpecial weather statement, Jul 8, 12:26 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1226 PM EDT Thu Jul 8 2021
OHZ009-010-019-020-028>030-081715-
Crawford-Huron-Erie-Richland-Medina-Lorain-Ashland-
1226 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...WEST CENTRAL MEDINA...NORTHWESTERN ASHLAND...CRAWFORD
AND LORAIN COUNTIES...
At 1226 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vermilion to near Willard to near
Bucyrus. Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lorain, Elyria, Mansfield, Ashland, Norwalk, Bucyrus, Vermilion,
Western Vermilion, North Ridgeville, Avon Lake, Amherst, Shelby,
Grafton, Willard, Ontario, Wellington, Crestline, New London,
Plymouth and Northern Milan.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4083 8312 4100 8293 4100 8283 4108 8284
4139 8251 4138 8246 4143 8236 4143 8227
4147 8218 4152 8202 4150 8197 4121 8197
4080 8237 4076 8311
TIME...MOT...LOC 1626Z 248DEG 27KT 4140 8245 4111 8275 4083 8307
SefcovicSpecial weather statement, Jul 8, 2:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
208 PM EDT Thu Jul 8 2021
OHZ011>013-020>022-030>032-038-081900-
Holmes-Summit-Geauga-Portage-Lake-Stark-Medina-Cuyahoga-Ashland-
Wayne-
208 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PORTAGE...
GEAUGA...CUYAHOGA...EASTERN MEDINA...LAKE...SOUTHEASTERN ASHLAND...
NORTHWESTERN STARK...SUMMIT...WAYNE AND NORTHERN HOLMES COUNTIES...
At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Hills to near Brunswick to
Wooster to Loudonville. Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Painesville, Willowick, Ravenna,
Chardon, Fairport Harbor, Millersburg, Parma, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, Massillon, North
Royalton and Kent.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8218 4057 8218 4056 8233 4065 8234
4119 8187 4153 8168 4176 8129 4176 8124
4185 8100 4157 8100 4087 8140 4055 8185
TIME...MOT...LOC 1808Z 264DEG 31KT 4150 8149 4120 8174 4084 8194 4062
8225
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Special Weather Statement | CLE | Trumbull | 47 min |
| Jul 7, 9:28 PM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow | 47 min |
| Jul 8, 12:26 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Lorain | 49 min |
| Jul 8, 2:17 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 97 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 30 min |
| Jul 8, 2:57 PM EDT | Special Weather Statement | CLE | Geauga, Holmes, Mahoning, Portage, Stark, Trumbull | 48 min |
| Jul 8, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 49 min |
| Jul 8, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 40 min |
| Jul 8, 3:36 PM EDT | Areal Flood Advisory | CLE | Stark | 68 min |
| Jul 8, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 37 min |
| Jul 8, 3:45 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.